Alert archive / California / Wind Advisories in 2020

Wind Advisory 39, NWS Hanford, CA

June 5, 2020

NWS Hanford, CA issued this wind advisory at Jun 5, 2020, 10:09 PM PDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2020, 10:09 PM PDT (05:09 UTC)
Expired
Jun 7, 2020, 9:50 PM PDT
In force
48 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

302 
WWUS76 KHNX 060509
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1009 PM PDT Fri Jun 5 2020

CAZ179-060615-
/O.CAN.KHNX.WI.Y.0038.000000T0000Z-200606T0600Z/
West Side Hills-
Including the cities of Avenal, Coalinga, and San Luis Reservoir
1009 PM PDT Fri Jun 5 2020

...WIND ADVISORY IS CANCELLED...

The Wind Advisory for the West Side Hills is no longer in effect,
although occasional gusts around 35 miles per hour are possible 
for the next hour or two.

$$

CAZ196-198-199-061300-
/O.NEW.KHNX.WI.Y.0039.200606T0509Z-200608T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
1009 PM PDT Fri Jun 5 2020

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Tehachapi Area, Indian Wells Valley and Kern County 
  Desert.

* WHEN...Until 11 PM PDT Sunday. Some lull periods are possible 
  during mainly the late morning into the afternoon hours.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing 
  dust and sand could reduce visibility to around a mile or less 
  at times. Highways impacted include, but are not limited to, 14,
  58, 178, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
6 follow-up statements
123 
WWUS76 KHNX 061304
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
604 AM PDT Sat Jun 6 2020

CAZ196-198-199-062115-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
604 AM PDT Sat Jun 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley, Kern County Desert and Tehachapi 
  Area.

* WHEN...Until 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Andersen
332 
WWUS76 KHNX 062037
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
137 PM PDT Sat Jun 6 2020

CAZ196-198-199-070500-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
137 PM PDT Sat Jun 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley, Kern County Desert, and Tehachapi 
  Area.

* WHEN...Until 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing 
  dust and sand could reduce visibility to around a mile or less 
  at times. Highways impacted include, but are not limited to, 14,
  58, 178, and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ab
901 
WWUS76 KHNX 070435
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
935 PM PDT Sat Jun 6 2020

CAZ196-198-199-071300-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
935 PM PDT Sat Jun 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley, Kern County Desert, and Tehachapi 
  Area.

* WHEN...Until 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
014 
WWUS76 KHNX 071257
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
557 AM PDT Sun Jun 7 2020

CAZ196-198-199-072100-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
557 AM PDT Sun Jun 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley, Kern County Desert and Tehachapi 
  Area.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
899 
WWUS76 KHNX 072056
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
156 PM PDT Sun Jun 7 2020

CAZ196-198-199-080500-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
156 PM PDT Sun Jun 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley, Kern County Desert and Tehachapi 
  Area.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
054 
WWUS76 KHNX 080450
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
950 PM PDT Sun Jun 7 2020

CAZ196-198-199-080600-
/O.CAN.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
950 PM PDT Sun Jun 7 2020

...WIND ADVISORY IS CANCELLED...

Winds have subsided across the majority of the area, therefore 
the advisory has been cancelled. Local wind gusts up to 45 mph 
will persist for a couple more hours in the Indian Wells Valley, 
as well as the surrounding mountain peaks and ridges. 



$$

CMc

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 1:45 PM PDT, 8 hours 24 minutes earlier.

Area forecast discussion, Jun 5, 1:45 PM PDT, 8 hours 24 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
145 PM PDT Fri Jun 5 2020

.SYNOPSIS...
Afternoon thunderstorms possible across the Tehachapi Mountains
and Sierra Nevada as a trough pushes through. High temperatures to
trend down through this weekend before rebound next week as a
modest ridge builds. Breezy conditions each afternoon/evening in
the wind-prone regions of the forecast area through Sunday.

&&

.DISCUSSION...
After record-breaking heat in Fresno yesterday (afternoon high
temperature of 106), we are seeing a significant cooling trend
across the San Joaquin Valley and Mojave Desert. Fort Ord profiler
showing marine layer up to 3,000 feet, which is helping the cool
down along with morning cloud cover and upper height falls.
Afternoon highs are mostly expected to be in the upper 80s.
Moisture advected from the south will aid in increasing
afternoon/evening instability over the Sierra Nevada and Tehachapi
Mountains, but a thunderstorm or two can't be ruled out in the
Mojave Desert through this afternoon either. Another round of
gusty winds look likely across the West Side Hills this afternoon
through about 11 PM, so have issued a Wind Advisory for these
areas 11 PM tonight. See our Wind Advisory for more details.

Closed low to push through by tomorrow morning, but the troughy
pattern over California persists. Cooling trend is expected to
persist tomorrow as afternoon highs drop several more degrees into
the low 80s. Appreciable flow aloft and strong onshore gradients
may lead to periods of strong winds in the Mojave Desert tomorrow
evening. Similar trend to continue Sunday, which is forecast to be
our coolest day, with blended model guidance only forecasting
highs in the mid 70s, which is about 15 degrees below average.

Rollercoaster ride of temperatures to continue next week as we
warm up when a modest ridge of high pressure builds, leading to a
warming trend and an extended period of dry weather. By Monday
afternoon, highs in the low 80s are expected, and we should warm
several degrees each day through mid week. Mid to upper 90s are
conceivable by Wednesday and Thursday afternoon across the lowest
elevations of the San Joaquin Valley.

&&

.AVIATION...
Isolated thunderstorms possible over the Sierra Nevada and
Tehachapi Mountains through 06z Saturday. Wind gusts up to 35 knots
over the Coastal Range through 06z Saturday. Otherwise, VFR
conditions can be expected throughout the central California
interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM PDT this evening for CAZ179.

&&

public...Bollenbacher
aviation....Bollenbacher

weather.gov/hanford

In the hours before

Special weather statement, Jun 5, 5:02 PM PDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
502 PM PDT Fri Jun 5 2020

CAZ195-060045-
Lake Isabella CA-
502 PM PDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERN AND SOUTHERN
TULARE COUNTIES UNTIL 545 PM PDT...

At 501 PM PDT, Doppler radar was tracking a strong thunderstorm near
Onyx, or 30 miles west of Ridgecrest, moving northwest at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Onyx and Kernville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3572 11806 3563 11815 3578 11843 3593 11825
TIME...MOT...LOC 0001Z 137DEG 19KT 3574 11819

BSO
Special weather statement, Jun 5, 5:06 PM PDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
506 PM PDT Fri Jun 5 2020

CAZ194-195-060045-
Lake Isabella CA-Sequoia Kings CA-
506 PM PDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULARE COUNTY UNTIL
545 PM PDT...

At 506 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Olancha, moving northwest at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Casa Vieja Meadows, Blackrock and Beach Meadows.

LAT...LON 3610 11816 3598 11832 3616 11859 3633 11836
TIME...MOT...LOC 0006Z 136DEG 8KT 3610 11831

jdb
Special weather statement, Jun 5, 5:39 PM PDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
539 PM PDT Fri Jun 5 2020

CAZ195-060115-
Lake Isabella CA-
539 PM PDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERN AND
SOUTHEASTERN TULARE COUNTIES UNTIL 615 PM PDT...

At 538 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Onyx, or 36 miles southwest of Olancha, moving
northwest at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Kernville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3585 11821 3575 11830 3580 11852 3594 11839
TIME...MOT...LOC 0038Z 127DEG 12KT 3583 11835

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:02 PM PDTSpecial Weather StatementHNX43 min
Jun 5, 5:06 PM PDTSpecial Weather StatementHNXTulare39 min
Jun 5, 5:17 PM PDTDust Storm AdvisoryHNXFresno, Kings, Tulare58 min
Jun 5, 5:39 PM PDTSpecial Weather StatementHNX36 min
Jun 5, 6:20 PM PDTAreal Flood AdvisoryHNXFresno115 min

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.